Alert archive / Pennsylvania / Special Weather Statements in 2021
Special Weather Statement, NWS State College, PA
NWS State College, PA issued this special weather statement at Aug 1, 2021, 7:34 PM EDT for Adams County, Lancaster County, York County, Pennsylvania. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2021, 7:34 PM EDT (23:34 UTC)
- Expired
- Aug 1, 2021, 8:30 PM EDT
- In force
- 56 min
- Issued by
- NWS State College, PA
Counties Adams County, PA, Lancaster County, PA, York County, PA
The radar
The Sterling radar (KLWX), 137 km from the middle of the area, began a volume at 23:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 11.6 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 222 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 612 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
899
WWUS81 KCTP 012334
SPSCTP
Special Weather Statement
National Weather Service State College PA
734 PM EDT Sun Aug 1 2021
PAZ059-064>066-020030-
Lancaster PA-York PA-Adams PA-Lebanon PA-
734 PM EDT Sun Aug 1 2021
...STRONG THUNDERSTORMS WILL AFFECT PARTS OF LANCASTER...YORK...
ADAMS...AND LEBANON COUNTIES UNTIL 830 PM EDT...
At 733 PM EDT, Doppler radar indicated strong thunderstorms along a
line extending from Richland to near Lawn to near Bainbridge to near
Dover to near New Oxford. Movement was southeast at 20 mph.
Wind gusts up to 50 mph are possible.
Strong thunderstorms will be near...
Myerstown, Elizabethtown and Newmanstown around 740 PM EDT.
Manheim and Kleinfeltersville around 745 PM EDT.
Salunga-Landisville and Rheems around 750 PM EDT.
Lititz, Mount Joy and Marietta around 755 PM EDT.
East Petersburg, York and Hallam around 800 PM EDT.
Lancaster, Columbia and Wrightsville around 805 PM EDT.
Other locations impacted by these storms include York Haven, East
Prospect, Bowmansville, Mount Gretna and Reinholds.
LAT...LON 3985 7726 4005 7700 4016 7677 4017 7675
4012 7672 4016 7670 4015 7668 4019 7661
4019 7657 4042 7632 4020 7596 4001 7618
3995 7639 3984 7662 3972 7678 3972 7710
TIME...MOT...LOC 2333Z 304DEG 19KT 4037 7626 4018 7649 4012 7670 4001
7693 3986 7712
$$
DeVoirWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Aug 1, 2:51 PM EDT, 4 hours 43 minutes earlier.
Area forecast discussion, Aug 1, 2:51 PM EDT, 4 hours 43 minutes before
Area Forecast Discussion National Weather Service State College PA 251 PM EDT Sun Aug 1 2021 .SYNOPSIS... Showers and storms will quickly taper off from west to east this evening, as a cold front moves to the east and south of the area. Weak high pressure building into the area from upper midwest will bring cooler and drier conditions to the area on Monday and most of Tuesday. Low pressure over the southeast states may bring some showers and storms to the area later in the week. Temperatures will start the month slightly below average before trending warmer later in the week. && .NEAR TERM /THROUGH TONIGHT/... Showers and storms will taper off from west to east by early evening. Adjustments made to the forecast and HWO product, as per SPC outlook for this aft. Main change was an increase in concern for strong to severe winds with storms this afternoon across north central PA. Showers and storms moving just north of east, at about 35 knots, so not seeing a threat of flooding. Limiting factor is dewpoints not expected to be all that high. Main support is a rather strong upper level trough moving across the region for the first day of August. Most of the activity will be between 18 and 00Z. Below normal temps to start August 2021 with departures of 5 to 10 degrees below normal in some spots. Showers/storms exit to the east after 00Z with post-frontal NW flow likely bringing low clouds to parts of the Alleghenies late tonight into early Monday morning. Drier/low PW air will set the stage for another refreshingly cool night with lows 50-60F. I did edge low temperatures down a little tonight. && .SHORT TERM /MONDAY/... Very pleasant and comfortable start to the work week under the influence of high pressure. Max temps will be mainly in the 70s with low humidity. Early week max/min temperatures are forecast to remain below average for the most part. && .LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... Series of cool nights continues with minT likely bottoming Monday night especially in the northern tier with usual cold spots in the 40s. The middle and end of the week may become more unsettled with an upper trough over the eastern US and a stationary front near the East Coast. The best chance of showers and storms will remain closest to where the stationary boundary sets up, which appears to be our far eastern and southeast counties. By the end of the week, the bermuda high will slide onto the Atlantic coast funneling moisture up into our area. Diurnally driven showers and storms will be possible across CPA with dewpoints and temperatures on the rise again. && .AVIATION /19Z SUNDAY THROUGH FRIDAY/... A cold front moving NW to SE this afternoon will bring the chance of SHRA and TSRA to all terminals, with the best chances across north central PA (BFD/UNV/IPT). Behind the cold front, NW upslope flow will likely lead to MVFR or IFR cigs at BFD and JST late tonight and Monday morning. Elsewhere, restrictions are possible in patchy fog. Conditions will quickly improve Monday morning, as high pressure builds into the area. It will be a breezy day. Outlook... Tue...Chc of a SHRA or TSRA across the SW. Otherwise dry. Wed-Fri...Mainly a chance of an afternoon SHRA or TSRA. && .CLIMATE... July 2021 ranked as the 10th wettest at Williamsport (4.64"| +2.35") 9th wettest at Harrisburg (8.00"|+3.26") and 3rd wettest at Bradford (4.16"|+2.59"). && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Martin NEAR TERM...Martin SHORT TERM...Martin LONG TERM...Wagner AVIATION...Martin CLIMATE...Steinbugl/Colbert
Hazardous weather outlook, Aug 1, 9:57 AM EDT, 9 hours 37 minutes before
Hazardous Weather Outlook National Weather Service State College PA 957 AM EDT Sun Aug 1 2021 PAZ004>006-010>012-017>019-037-041-042-045-046-049>053-058-020800- Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Tioga-Northern Lycoming-Sullivan- Southern Clinton-Southern Lycoming-Union-Snyder-Montour- Northumberland-Columbia-Schuylkill- 957 AM EDT Sun Aug 1 2021 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. Isolated severe thunderstorms will be possible this afternoon and early evening across the region. The main threat will be damaging winds. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ024>028-033>036-056-057-059-063>066-020800- Cambria-Blair-Huntingdon-Mifflin-Juniata-Somerset-Bedford-Fulton- Franklin-Perry-Dauphin-Lebanon-Cumberland-Adams-York-Lancaster- 957 AM EDT Sun Aug 1 2021 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. A few strong to marginally severe thunderstorms are possible during the afternoon and early evening. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. Martin
In the hours before
Special weather statement, Aug 1, 6:06 PM EDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service State College PA
606 PM EDT Sun Aug 1 2021
PAZ052-056>059-012245-
Perry PA-Northumberland PA-Lebanon PA-Dauphin PA-Schuylkill PA-
606 PM EDT Sun Aug 1 2021
...STRONG THUNDERSTORMS WILL AFFECT PARTS OF PERRY...
NORTHUMBERLAND...LEBANON...DAUPHIN...AND SCHUYLKILL COUNTIES UNTIL
645 PM EDT...
At 605 PM EDT, Doppler radar indicated strong thunderstorms along a
line extending from near Rebuck to near Millersburg to New
Bloomfield. Movement was east at 35 mph.
Wind gusts of 50 to 55 mph and small hail are possible.
Strong thunderstorms will be near...
Rebuck and Urban around 610 PM EDT.
Klingerstown around 615 PM EDT.
Leck Kill, Elizabethville and Trevorton around 620 PM EDT.
Shamokin, Lykens and Fairview-Ferndale around 625 PM EDT.
Kulpmont, Marysville and Rockville around 630 PM EDT.
Harrisburg, Williamstown and Fort Indiantown Gap around 635 PM
EDT.
Other locations impacted by these storms include Ravine, Dauphin,
Cumbola, Newtown and Ono.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4051 7637 4049 7644 4047 7641 4026 7660
4039 7725 4061 7700 4063 7694 4082 7677
4075 7605
TIME...MOT...LOC 2205Z 283DEG 31KT 4076 7677 4059 7694 4042 7716
DangeloLocal storm report, Aug 1, 6:20 PM EDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
620 PM EDT SUN AUG 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0531 PM TSTM WND DMG 1 N BLOOMSBURG 41.02N 76.46W
08/01/2021 COLUMBIA PA 911 CALL CENTER
TREE BLOCKING WB I-80 AT MM 234.
&&Local storm report, Aug 1, 6:46 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
646 PM EDT SUN AUG 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM TSTM WND DMG 3 E HALIFAX 40.47N 76.88W
08/01/2021 DAUPHIN PA 911 CALL CENTER
TREE DOWN ACROSS DIVIDING RIDGE RD.
&&Special weather statement, Aug 1, 6:59 PM EDT, 35 minutes before
Special Weather Statement
National Weather Service State College PA
659 PM EDT Sun Aug 1 2021
PAZ057>059-063-065-066-012345-
Lancaster PA-York PA-Cumberland PA-Lebanon PA-Dauphin PA-
Schuylkill PA-
659 PM EDT Sun Aug 1 2021
...STRONG THUNDERSTORMS WILL AFFECT PARTS OF LANCASTER...YORK...
CUMBERLAND...LEBANON...DAUPHIN...AND SCHUYLKILL COUNTIES UNTIL 745 PM
EDT...
At 659 PM EDT, Doppler radar indicated strong thunderstorms along a
line extending from near Pine Grove to near Palmyra to Camp Hill.
Movement was east at 30 mph.
Wind gusts of 50 to 55 mph and small hail are possible.
Strong thunderstorms will be near...
Pine Grove, Tremont and Donaldson around 705 PM EDT.
Palmyra, Campbelltown and Friedensburg around 710 PM EDT.
Annville, Schuylkill Haven and Cleona around 715 PM EDT.
Cornwall, Lebanon and Quentin around 720 PM EDT.
Lebanon South and Avon around 725 PM EDT.
Bainbridge around 730 PM EDT.
Other locations impacted by these storms include York Haven, Ravine,
Three Mile Island, Mount Gretna and Newtown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4057 7602 4058 7607 4053 7617 4052 7626
4052 7634 4049 7644 4046 7638 4037 7625
4036 7620 4029 7612 4023 7625 4004 7683
4023 7707 4036 7670 4066 7638 4059 7601
TIME...MOT...LOC 2259Z 292DEG 26KT 4059 7637 4035 7663 4025 7691
DangeloLocal storm report, Aug 1, 7:00 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
700 PM EDT SUN AUG 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM TSTM WND DMG 3 E HALIFAX 40.47N 76.88W
08/01/2021 DAUPHIN PA 911 CALL CENTER
TREE DOWN ACROSS DIVIDING RIDGE RD.
0531 PM TSTM WND DMG 1 N BLOOMSBURG 41.02N 76.46W
08/01/2021 COLUMBIA PA 911 CALL CENTER
TREE BLOCKING WB I-80 AT MM 234.
&&Special weather statement, Aug 1, 7:34 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service State College PA
734 PM EDT Sun Aug 1 2021
PAZ059-064>066-020030-
Lancaster PA-York PA-Adams PA-Lebanon PA-
734 PM EDT Sun Aug 1 2021
...STRONG THUNDERSTORMS WILL AFFECT PARTS OF LANCASTER...YORK...
ADAMS...AND LEBANON COUNTIES UNTIL 830 PM EDT...
At 733 PM EDT, Doppler radar indicated strong thunderstorms along a
line extending from Richland to near Lawn to near Bainbridge to near
Dover to near New Oxford. Movement was southeast at 20 mph.
Wind gusts up to 50 mph are possible.
Strong thunderstorms will be near...
Myerstown, Elizabethtown and Newmanstown around 740 PM EDT.
Manheim and Kleinfeltersville around 745 PM EDT.
Salunga-Landisville and Rheems around 750 PM EDT.
Lititz, Mount Joy and Marietta around 755 PM EDT.
East Petersburg, York and Hallam around 800 PM EDT.
Lancaster, Columbia and Wrightsville around 805 PM EDT.
Other locations impacted by these storms include York Haven, East
Prospect, Bowmansville, Mount Gretna and Reinholds.
LAT...LON 3985 7726 4005 7700 4016 7677 4017 7675
4012 7672 4016 7670 4015 7668 4019 7661
4019 7657 4042 7632 4020 7596 4001 7618
3995 7639 3984 7662 3972 7678 3972 7710
TIME...MOT...LOC 2333Z 304DEG 19KT 4037 7626 4018 7649 4012 7670 4001
7693 3986 7712
DeVoirThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 12:58 PM EDT | Special Weather Statement | CTP | McKean | 47 min |
| Aug 1, 1:32 PM EDT | Special Weather Statement | CTP | Tioga | 43 min |
| Aug 1, 1:36 PM EDT | Special Weather Statement | CTP | McKean | 39 min |
| Aug 1, 1:48 PM EDT | Special Weather Statement | CTP | Potter | 27 min |
| Aug 1, 2:17 PM EDT | Special Weather Statement | CTP | Elk | 43 min |
| Aug 1, 2:18 PM EDT | Special Weather Statement | CTP | Tioga | 27 min |
| Aug 1, 2:42 PM EDT | Special Weather Statement | CTP | Potter | 18 min |
| Aug 1, 2:55 PM EDT | Special Weather Statement | CTP | Cameron | 50 min |
| Aug 1, 3:44 PM EDT | Special Weather Statement | CTP | York | 46 min |
| Aug 1, 3:46 PM EDT | Special Weather Statement | CTP | Clearfield, Clinton | 44 min |
| Aug 1, 4:12 PM EDT | Special Weather Statement | CTP | Lycoming | 63 min |
| Aug 1, 4:14 PM EDT | Special Weather Statement | CTP | Centre | 46 min |
| Aug 1, 4:52 PM EDT | Special Weather Statement | CTP | Huntingdon, Mifflin, Snyder, Union | 38 min |
| Aug 1, 5:25 PM EDT | Special Weather Statement | CTP | Columbia, Montour | 35 min |
| Aug 1, 6:06 PM EDT | Special Weather Statement | CTP | Dauphin, Schuylkill | 39 min |
| Aug 1, 6:27 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland, Dauphin, Lebanon, Northumberland, Perry, Schuylkill | 33 min |
| Aug 1, 6:59 PM EDT | Special Weather Statement | CTP | Lebanon | 46 min |
Nearby
Special Weather Statements in Pennsylvania, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.